1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. ZenobiaSky
    State health officials on Friday confirmed two more deaths from fentanyl-laced heroin, pushing Delaware’s death toll beyond that of the last such overdose outbreak.

    The two overdose deaths, both in April, bring the year’s total to eight, the Department of Health and Social Services announced.

    The last time fentanyl-heroin cut through Delaware was 2006 when seven people died.

    Delaware’s first confirmed fentanyl-heroin deaths were announced last month.

    Help is available for those in need, top officials said, but state police are cracking down on suppliers in an effort to stem the overdose deaths.

    The synthetic painkiller is said to be 50 to 100 times more powerful than heroin.

    The latest reported deaths occurred April 2 in Millsboro and April 5 in Claymont.

    The dead now include six men and two women, ages 28 to 58. Five were in New Castle County and three in Sussex County.

    “The warning needs to get out that fentanyl-laced heroin is here in Delaware and that people are dying from it,” Secretary Rita Landgraf said in a statement.

    “For those who suffer from addiction, the state and private providers are prepared to support individuals who are ready to seek treatment,” Landgraf said.

    Autopsies by the Office of the Chief Medical Examiner confirmed the synthetic painkiller as the cause of death, she said.

    Heroin users also may get the drug without knowing it, health officials said, because fentanyl has a white powder form like heroin, users don’t know the fentanyl is mixed in.

    In January, the Delaware Information and Analysis Center issued an alert to all law enforcement agencies warning residents that fentanyl-laced heroin was likely to arrive in the state, state health officials said.

    Often mixed with heroin for a stronger high, the drug is blamed for dozens of deaths nationwide this year, including 28 confirmed deaths in Philadelphia in March and April, they said.

    At the same time state health officials announced the deaths, Steve Dettwyler, director of Community Mental Health and Addiction Services, stressed that no one should feel shame or embarrassment in getting help.

    Addiction is a disease,” he said. “It can be treated, and people do recover.”

    RECOGNIZE AN OVERDOSE

    Injection of fentanyl-laced heroin affects the brain and central nervous system so powerfully, users may stop breathing.

    If someone is too drowsy to answer questions, is having difficulty breathing or appears to be so asleep they cannot be awakened, call 911 immediately.

    ADDICTION HELP

    New Castle County, (800) 652-2929

    Kent and Sussex counties, (800) 345-6785


    Robin brown
    The News Journal
    5:55 p.m. EDT June 6, 2014
    Delaware Online
    http://www.delawareonline.com/story...recent-deaths-fentanyl-laced-heroin/10098287/

    The Newhawks Crew

Comments

To make a comment simply sign up and become a member!